Alert archive / New York / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS New York, NY

June 25, 2004Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 25, 2004, 2:59 PM EDT for Orange County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2004, 2:59 PM EDT (18:59 UTC)
Expired
Jun 25, 2004, 3:45 PM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Whole counties

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WUUS51 KOKX 251859
SVROKX
NYC071-251945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
259 PM EDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN SOUTHEAST NEW YORK

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF GREENWOOD LAKE...MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRIMAN AROUND 340 PM

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4121 7432 4114 7424 4126 7407 4133 7416

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 25, 10:00 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE UPTON NY
1000 AM EDT FRI JUN 25 2004

.CURRENTLY...PATCHY FOG IS BEGINNING TO BURN OFF INLAND AND ACROSS
FAR EASTERN ZONES. WILL GET RID OFF MENTION OF EARLY THIS MORNING
WORDING. OTHERWISE FORECAST APPEARS ON TRACK.
&&

.SHORT TERM...SURFACE COLD FRONT IS BEGINNING TO STALL OUT JUST WEST
OF THE LOCAL AREA. THE FRONT MAY INCH EASTWARD A BIT MORE BEFORE
STALLING ACROSS SOUTHEAST NEW YORK SOUTHWESTWARD INTO EASTERN
PENNSYLVANIA, CENTRAL MARYLAND AND WEST VIRGINIA THIS EVENING. SPC
HAS ENTIRE CWA IN DAY 1 SLIGHT RISK FOR SVR WITH WIND AND HAIL BEING
THE PRIMARY THREATS.  ONE FACTOR THAT MAY WELL LIMIT THIS POTENTIAL
IS THE ABUNDANT CLOUD COVER UPSTREAM FROM CWA...WHICH WOULD LIMIT
DESTABILIZATION DURING THE AFTERNOON ALONG/AHEAD OF THE FRONT.  JUST
NOT ALL THAT SURE OF SVR POTENTIAL AT THIS TIME. THINK THAT WITH
APPROACH OF SFC WAVE FROM THE SW AND ALSO WITH THE APPROACH OF UPPER
JET SEGMENT (REGION CLOSE TO RRQ BY 06Z SAT)...SOME HEAVIER RAINS
MAY BE THE BIGGEST THREAT TO THE AREA.

GFS LOOKS LIKE IT IS HAVING ITS USUAL BULLSEYE/FEEDBACK EFFECTS
GOING ON AND AM LEANING TOWARD WEAKER SFC WAVE SOLUTION OF ETA.
REGARDLESS...PERIOD OF NUMEROUS SHRA/TS OVERNIGHT AS WAVE MOVES BY
TO SOUTH ALONG SLOW MOVING FRONT.

FOR SAT...WILL NOT HANG ONTO PRECIP AS LONG AS GFS SUGGESTS.
RATHER...WILL END BY 18Z FOR ENTIRE CWA WHICH MATCHES UP QUITE
NICELY WITH SURROUNDING WFOS THIS AM.  DO NOT EXPECT CLEARING TO BE
ALL THAT QUICK SAT AFTERNOON...MUCH OF CLEARING HOLDS OFF TIL AFTER
00Z SUN.
&&

.LONG TERM (00Z SUN THRU 06Z FRI)...
GENERALLY QUIET WX AS UPPER TROF HANGS AROUND FOR SEVERAL DAYS.  DRY
THRU AT LEAST MON.  S/WV MOVES BY TO NORTH AND FOR NOW...WILL KEEP
FORECASTS/GRIDS DRY.

.HYDROLOGY...
THERE WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL OF 2 INCHES
OR MORE FROM TSRA+ LATE THIS AFTERNOON INTO EARLY TONIGHT. WHICH
COULD PRODUCE SHARP RISES ON SMALLER STREAMS AND CREEKS.
&&

.AVIATION...VFR CONDITIONS...BUT WITH A LIGHT SSE ONSHORE
FLOW...STRENGTHENING LOW LEVEL INVERSION...AND DECENT LOW-LEVEL
MOISTURE SHOULD DEVELOP MORE WIDESPREAD MVFR CONDITIONS...ESPECIALLY
ALONG COASTAL SECTIONS. CONDITIONS GRADUALLY IMPROVE TO VFR LATER
TODAY DUE TO DAYTIME HEATING...THEN A SLIGHT CHANCE OF SHOWERS AT
MOST TERMINALS EARLY FRIDAY AFTERNOON WITH APPROACH OF COLD FRONT
AND INCREASING INSTABILITY. INCREASING CHANCES OF MVFR IN SHOWERS
AND THUNDERSTORMS FRIDAY NIGHT AS A SURFACE WAVE TRAVELS NE ALONG
THE FRONT. &&

.MARINE...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA FOR
THE NEXT FEW DAYS. AN AREA OF LOW PRESSURE IS FORECAST TO PASS NEAR
THE WATERS ON SATURDAY AS IT HEADS NE...BUT AT THIS POINT IT IS
FORECAST TO BE A WEAK SYSTEM...ALTHOUGH THE SEAS MAY COME UP A
LITTLE.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE
&&
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
500 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-251000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
500 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...
NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO REACH SEVERE LEVELS THIS
AFTERNOON ACROSS THE ENTIRE AREA...THOUGH THE BEST CHANCE WILL BE
NORTH AND WEST OF NEW YORK CITY.  THE MAIN SEVERE WEATHER THREAT FOR
THE DAY WILL BE HAIL AND STRONG GUSTY WINDS.

FOR TONIGHT...LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME SHOWERS AND
THUNDERSTORMS.  NO WIDESPREAD FLOODING PROBLEMS ARE CURRENTLY
ANTICIPATED...BUT THE USUAL LOCALIZED PONDING OF WATER MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

REYNOLDS

In the hours before

Special weather statement, Jun 25, 10:53 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1053 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-252100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1053 AM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 10:58 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1058 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-252100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1053 AM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 1:14 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
114 PM EDT FRI JUN 25 2004

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
114 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED MOST OF THE TRI-STATE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 1:24 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
124 PM EDT FRI JUN 25 2004

.A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL
REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP
ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY
CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
124 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

CTZ007-008-011-012-NYZ079-081-252200-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT-
SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT-
124 PM EDT FRI JUN 25 2004

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF
THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER
SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA.

A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE
TWIN FORKS OF LONG ISLAND.
Special weather statement, Jun 25, 1:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
132 PM EDT FRI JUN 25 2004

.A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL
REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE
UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL
LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
132 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

CTZ007-008-011-012-NYZ079-081-252200-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON
CT-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT-
132 PM EDT FRI JUN 25 2004

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF
THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER
SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA.

A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE
TWIN FORKS OF LONG ISLAND.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningOKXRockland26 min
Jun 25, 3:45 PM EDTSevere Thunderstorm WarningOKXWestchester45 min
Jun 25, 3:46 PM EDTSevere Thunderstorm WarningOKXRockland29 min
Jun 25, 4:45 PM EDTSevere Thunderstorm WarningOKXWestchester45 min
Jun 25, 5:59 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond2 hr
Jun 25, 7:29 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond91 min

Nearby

Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.